Alert archive / Ohio / Special Weather Statements in 2020

Special Weather Statement, NWS Cleveland, OH

July 9, 2020Crawford County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 9, 2020, 7:21 PM EDT for Crawford County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2020, 7:21 PM EDT (23:21 UTC)
Expired
Jul 9, 2020, 7:45 PM EDT
In force
24 min
Issued by
NWS Cleveland, OH

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS81 KCLE 092321
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
721 PM EDT Thu Jul 9 2020

OHZ027-028-036-092345-
Crawford-Wyandot-Marion-
721 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MARION...
SOUTHEASTERN WYANDOT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 721 PM EDT, a strong thunderstorm was located near Morral, or 9
miles southwest of Bucyrus, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4061 8307 4071 8327 4096 8314 4080 8284
TIME...MOT...LOC 2321Z 211DEG 19KT 4073 8313 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:11 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 9, 4:11 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Thu Jul 9 2020

.SYNOPSIS...
A cold front over the Midwest will continue east into the Great
Lakes region for Friday. The front will slow over the area on
Friday night and a weak disturbance will ripple through the
front on Saturday. A secondary cold front will push through on
Sunday. High pressure will attempt to build in from the
southwest for the beginning of next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Some isolated showers and thunderstorms are present over the
area this afternoon. Expect that coverage will increase over the
next couple of hours as the atmosphere hits its peak in heating
and a lake breeze advances southward, allowing for some
additional lift to initiate convection. While iso/sct showers
and storms are expected, the best coverage will be in NE OH/NW
PA where the lake breeze is strongest and where there is a touch
better moisture. Much of the convective activity will diminish
tonight with the loss of daytime heating. However, some
additional isolated activity is possible overnight in NW OH as
resultant boundaries/convection may allow for convection to
persist, as the cold front approaches from the west for Friday.
Overnight lows should remain in the upper 60s to lower 70s as
some cloud cover should help keep things warm.

Friday will be the first day with more widespread rainfall
across the area as a cold front approaches from the west. With a
very warm air mass over the region ahead of the front, expecting
more showers and thunderstorms to develop over the region. These
will be mostly driven by the instability, as the upper level
flow is fairly weak with the shortwave. There will certainly be
a conditional severe weather threat as there has been the last
several days with the ample instability over the region, which
would be supportive of downbursts. High water content in the
atmosphere with PW values approaching 2" would allow for heavy
rainfall with any storms and a local flood threat is also
possible. The front should be focused for the eastern part of
the area on Friday night where a higher rain threat will remain.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level trough will rotate into the eastern United States by
Sunday and then become split with a slightly building ridge over the
local area Sunday night.  A weak cold front will move through the
area late Friday night into Saturday morning along with the upper
level trough.  Moisture associated with both features will push east
into the area Friday night into Saturday.  As the front and upper
level trough move east Saturday, threat for showers and
thunderstorms will diminish from west to east. A reinforcing cold
front will slide south toward the area Sunday with some limited
residual moisture in place and with day time heating, could see a
shower or thunderstorm develop by the afternoon Sunday and continue
into Sunday night.  Temperatures during this period will be in the
coolest during this two week stretch with highs in the lower to
middle 80s in the east and central and upper 80s west Saturday and
lower to middle 80s Sunday.  Lows will be in the middle to upper 60s
Saturday night and lower to middle 60s Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Amplification of an upper level ridge will take place over the
middle Mississippi Valley region by mid-week and will shift east
over the local area.  This will be the precursor to the development
of the next heat wave.  Long term outlooks are already indicating
potential for excessive heat by mid-week next week.  Models are
suggesting an extensive southwest flow into the local area from the
deep south that will force increasing 1000 to 500 MB thickness
values to around 580 by Wednesday.  This will reflect to the surface
as a potential stretch of several 90+ degree days.  Upper level
ridging and surface high pressure ridge extending southwest from
Maine into the area will dominate the local area through the middle
and latter part of the week.  Dry weather is expected for the most
part except some residual thunderstorm threat Monday and then again
possibly by Thursday as waves of low pressure move northeast along a
stationary frontal boundary.  Expecting temperatures to be in the
upper 70s east to lower to middle 80s west Monday, lower 80s east to
upper 80s west Tuesday, upper 80s east and mid 90s west Wednesday,
and lower to middle 90s Thursday. Lows through the period will be in
the 60s except 70s by Wednesday night.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Mostly VFR conditions are expected through tomorrow. The main
concern for this afternoon and evening will be yet another round
of diurnal shower and thunderstorm activity over the region.
Cumulus clouds have already developed over the region at around
5000 ft. Expect scattered showers and thunderstorms to begin
appearing at any time. At this point, it is very tough to say if
any of these will impact a terminal directly. Therefore, have
maintained windows of vicinity thunder and VFR conditions.
Convection should diminish with the loss of diurnal heating
tonight.

A cold front will approach from the west tomorrow. Winds will
begin out of the south ahead of the front. This system will
bring more widespread rain and perhaps thunderstorms to the
region. Have thrown in some VFR ceilings and vicinity thunder
for tomorrow at several terminals, but this will need to be
further refined with future TAF packages as timing confidence
increases.

Outlook...NON-VFR in a greater coverage of thunderstorms expected
late Friday into Saturday as a front crosses the area.

&&

.MARINE...
Winds will be quite variable and uneventful through much of the
forecast period with winds 10 knots or less.  The exception will be
Friday night when winds increase from the northwest around 15 knots
behind a cold front. This will likely warrant the issuance of a
small craft advisory that will linger into Saturday morning.
Otherwise, winds diminish fairly quickly Saturday and go light and
variable once again.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ003-006>011-
     017>022-027>033-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Sefcovic
MARINE...Lombardy
Hazardous weather outlook, Jul 9, 3:40 AM EDT, 15 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
340 AM EDT Thu Jul 9 2020

OHZ003-006>011-017>022-027>033-036>038-047-100745-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-
Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
340 AM EDT Thu Jul 9 2020

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot and humid conditions will lead to heat indices of 95-100 degrees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be capable of producing heavy rain and
localized flooding during the afternoon and evening hours through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-100745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
340 AM EDT Thu Jul 9 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-023-089-PAZ001>003-100745-
Lake-Geauga-Ashtabula Inland-Trumbull-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
340 AM EDT Thu Jul 9 2020

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be capable of producing heavy rain and
localized flooding during the afternoon and evening hours through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 9, 3:01 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
301 PM EDT Thu Jul 9 2020

OHZ019-091930-
Huron-
301 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HURON COUNTY...

At 300 PM EDT, a strong thunderstorm was located near New London, or
11 miles southeast of Norwalk. The storm is nearly stationary.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Norwalk, New London, Wakeman, Greenwich and North Fairfield.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4123 8269 4129 8236 4128 8235 4107 8234
      4107 8243 4104 8244 4102 8257
TIME...MOT...LOC 1900Z 168DEG 4KT 4112 8248

Lombardy
Special weather statement, Jul 9, 3:58 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
358 PM EDT Thu Jul 9 2020

OHZ009-019-092045-
Huron-Erie-
358 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON AND ERIE
COUNTIES...

At 357 PM EDT, a strong thunderstorm was located near Milan, or 8
miles northeast of Norwalk, moving north at 5 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Norwalk, Western Vermilion, Milan, Northern Milan, Wakeman, Berlin
Heights and Birmingham.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4138 8250 4138 8246 4143 8235 4131 8234
      4125 8236 4125 8260 4144 8265
TIME...MOT...LOC 1957Z 180DEG 5KT 4133 8249

Lombardy
Special weather statement, Jul 9, 6:07 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
607 PM EDT Thu Jul 9 2020

OHZ003-006-092245-
Wood-Lucas-
607 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WOOD AND
SOUTHWESTERN LUCAS COUNTIES...

At 607 PM EDT, a strong thunderstorm was located near Weston, or 9
miles west of Bowling Green, moving north at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

LAT...LON 4153 8388 4151 8365 4133 8375 4134 8388
TIME...MOT...LOC 2207Z 191DEG 7KT 4141 8383
Special weather statement, Jul 9, 6:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
647 PM EDT Thu Jul 9 2020

OHZ003-006>008-092330-
Wood-Ottawa-Sandusky-Lucas-
647 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...WESTERN SANDUSKY...
NORTHEASTERN WOOD AND NORTHEASTERN LUCAS COUNTIES...

At 646 PM EDT, a strong thunderstorm was located over Elmore, or 10
miles northwest of Fremont, moving north at 10 mph.Other strong
storms were developing along a lake breeze boundary over Lucas
County as well.

Wind gusts up to 50 mph are possible with this storm.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4173 8354 4173 8346 4170 8346 4170 8344
      4169 8343 4169 8335 4171 8334 4164 8323
      4162 8313 4174 8311 4162 8312 4158 8305
      4125 8315 4126 8335 4159 8364
TIME...MOT...LOC 2246Z 199DEG 8KT 4145 8325
Special weather statement, Jul 9, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
721 PM EDT Thu Jul 9 2020

OHZ027-028-036-092345-
Crawford-Wyandot-Marion-
721 PM EDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MARION...
SOUTHEASTERN WYANDOT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 721 PM EDT, a strong thunderstorm was located near Morral, or 9
miles southwest of Bucyrus, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4061 8307 4071 8327 4096 8314 4080 8284
TIME...MOT...LOC 2321Z 211DEG 19KT 4073 8313

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:19 PM EDTSpecial Weather StatementCLECrawford41 min
Jul 9, 3:01 PM EDTSpecial Weather StatementCLEHuron29 min
Jul 9, 3:58 PM EDTSpecial Weather StatementCLEErie47 min
Jul 9, 6:07 PM EDTSpecial Weather StatementCLEWood38 min
Jul 9, 6:47 PM EDTSpecial Weather StatementCLELucas, Sandusky43 min
Jul 9, 7:11 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca49 min
Jul 9, 7:59 PM EDTSpecial Weather StatementCLEErie46 min

Nearby

Special Weather Statements in Ohio, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.